Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Small two-variable exponential Diophantine equations

Author: Robert Styer
Journal: Math. Comp. 60 (1993), 811-816
MSC: Primary 11D61
MathSciNet review: 1160277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine exponential Diophantine equations of the form $ a{b^x} = c{d^y} + e$. Consider $ a \leq 50$, $ c \leq 50$, $ \vert e\vert\; \leq 1000$, and b and d from the set of primes 2, 3, 5, 7, 11, and 13. Our work proves that no equation with parameters in these ranges can have solutions with $ x > 18$. Our algorithm formalizes and extends a method used by Guy, Lacampagne, and Selfridge in 1987.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D61

Retrieve articles in all journals with MSC: 11D61

Additional Information

PII: S 0025-5718(1993)1160277-9
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia